Vermont, 2013

Flash Flood in Vermont, July 2, 2013

July 2, 2013 · NWS ALY · 1 event in 1 county or zone

The region was sandwiched between a strong stalled upper level low over the Ohio Valley and a ridge of high pressure situated over the western Atlantic Ocean. The combined flow around both of these feature allowed a moist southerly flow directly out of the Caribbean Sea to move up the eastern seaboard.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

The region was sandwiched between a strong stalled upper level low over the Ohio Valley and a ridge of high pressure situated over the western Atlantic Ocean. The combined flow around both of these feature allowed a moist southerly flow directly out of the Caribbean Sea to move up the eastern seaboard. Showers and thunderstorms developed along a very slow moving surface boundary and the persistent southerly flow caused a lot of these showers and thunderstorms to develop and pass over the same areas.

Due to heavy rainfall over the last month, the ground was rather saturated and it didn't take much additional rain to cause issues. As a result, flash flooding occurred during the evening on Tuesday, July 2nd. A road was washed out as a result of the flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 2, 9:48 PM EST, 52 minutes earlier.

Area forecast discussion, Jul 2, 9:48 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1048 PM EDT TUE JUL 2 2013

.SYNOPSIS...
A WARM FRONT DRAPED ACROSS NORTHERN NEW YORK AND NEW ENGLAND WILL
DRIFT VERY SLOWLY NORTHWEST...AS WAVES OF LOW PRESSURE RIPPLE ALONG
IT TONIGHT...RESULTING IN SHOWERS...SOME WITH HEAVY DOWNPOURS. BY
WEDNESDAY THE WARM FRONT WILL BE FROM THE EASTERN GREAT LAKES TO
THE SAINT LAWRENCE VALLEY...AND BY WEEKS END IT WILL PUSH FURTHER
TO THE WEST. THURSDAY INTO THE WEEKEND THE BERMUDA HIGH PRESSURE
AREA WILL BUILD WEST ONTO THE EASTERN SEABOARD...KEEPING OUR
WEATHER VERY WARM AND HUMID...WITH VARIABLE CLOUDS AND SUN...AND A
GRADUALLY DECREASING THREAT OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
FLASH FLOOD WATCH CONTINUES THROUGH MIDNIGHT TONIGHT...

STILL MAINTAINING FLASH FLOOD WATCH WITH WARNINGS CONTINUING FOR
WINDHAM COUNTY VT.

EVENING SOUNDING SHOWED PWATS ABOVE 2 INCHES INDICATING AN
EXTREMELY MOIST ATMOSPHERE. SO BOUTS OF HEAVY RAIN NO SURPRISE.
00Z NAM ARGUES FOR DIMINISHING TREND IN PRECIP ACTIVITY OVERNIGHT.
HOWEVER...RADAR TRENDS SHOW SHRAS CONTINUING TO DEVELOP TO
SOUTHWEST OF CWA. WILL MAINTAIN SCT SHRA/TSRA WORDING IN GRIDS
INTO THE OVERNIGHT HOURS...TRENDING TOWARD ISOLATED LATE.

NO CHANGES MADE TO TEMPERATURES OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
DURING THIS PERIOD THE WX REGIME OVER EASTERN NA AND BY EXTENSION
THE FCA...RETROGRADES WESTWARD. THE WMFNT MOVES FM OTTAWA VALLEY
AND E GRTLKS TO MI AND IN. AT 500HPA AND THE SFC THE BERMUDA HIGH
BACKS ONTO THE SEABOARD REACHING THE CAROLINA AND MID ATLC COAST.

HWVR THE ONE FEATURE THAT CONTINUES TO INFLUENCE THE REGION IS THE
TROPICAL MOISTURE PLUME. IT REMAINS OVER THE AREA DURING THIS
PERIOD...BUT ERODES WITH DRYING FM THE WEST WED AND WED NT. AND
THEN SHIFTS WESTWARD THU INTO FRI WITH THE REST OF THE PATTERN AS
ITS SOURCE BCMS THE GULF OF MEXICO.

WITH RICH MARITIME TROPICAL AIR MASS OVER FCA...AND BERMUDA HIGH PUMPING
HEAT INTO RGN...OUT WEATHER WILL SHIFT FROM MUGGY AND WARM WITH
FREQUENT -SHRA/SCT TSTMS TO VARIABLE SUN AND CLOUDS...MUGGY AND HOT
AS TEMPS TREND WELL INTO THE 80S TO LOW 90S. NIGHT TIME LOWS
WILL BE MID 60S TO LOW 70S.

CONVECTION WILL BECOME LARGELY DIURNALLY DRIVEN WITH MAINLY AFTN
TSTMS. CAPES WED WILL REACH 500-1500 J/KG...1000-2000 J/KG THU AND
1000-1500 FRI. HWVR 500HPA TEMPS WILL BE ARND -8C WED...-7C THU
AND -6C ALMOST CAPPED BY FRI.

THESE STORMS WILL BE FEWER IN COVERAGE...THEY WILL BE
STRONGER...BUT REMAIN MOSTLY PULES AND SUB SEVERE AS HGHTS ARE
RISING AND THE BULK OF THE JET DYNAMICS ARE WELL WEST OF FCA.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
THE LONG TERM PERIOD WILL BE CHARACTERIZED BY CONTINUED HOT AND
HUMID CONDITIONS WITH AFTERNOON/EARLY EVENING WIDELY SCATTERED
SHOWERS/THUNDERSTORMS AS THE BERMUDA HIGH CONTINUES TO INFLUENCE THE
WEATHER PATTERN ACROSS THE REGION.

AT THE START OF THE LONG TERM PERIOD...THE BERMUDA HIGH WILL BE
SLOWLY RETROGRADING WESTWARD ACROSS THE SOUTHEAST CONUS WITH A
CONTINUED SOUTH/SOUTHWEST RETURN FLOW OF MOIST TROPICAL AIR
ORIGINATING FROM THE GULF OF MEXICO. ACROSS THE NORTHEAST CONUS THE
FLOW WILL BECOME SLIGHTLY MORE ZONAL...WITH WEAK MIDLEVEL IMPULSES
AND SURFACE TROUGH REFLECTIONS MOVING THROUGH IT. WITH THE BERMUDA
HIGH SHIFTING WESTWARD...500 HPA TEMPS WILL BEGIN TO WARM TO THE -5
TO -10C RANGE...WHICH WILL HELP SUPPRESS COVERAGE OF DIURNALLY
DRIVEN SHOWERS/THUNDERSTORMS ACROSS THE FORECAST AREA.

HAVE EMPHASIZED THE WIDELY SCATTERED...AFTERNOON/EARLY EVENING
NATURE OF THE CONVECTION WITH SLIGHT CHANCE/LOW CHANCE POPS IN THE
GRIDS. ALTHOUGH MOIST LOW-LEVELS WILL AID IN PROVIDING 1000-2000
J/KG OF INSTABILITY...THE WARMING TEMPERATURES ALOFT WILL HELP TO
MITIGATE THE SEVERE THREAT BY WEAKENING LAPSE RATES. HOWEVER ANY
CONVECTION THAT DOES FIRE UP WILL BE CAPABLE OF PRODUCING HEAVY
RAINFALL AS PWAT VALUES CONTINUE TO RUN NEARLY 2 STANDARD DEVIATIONS
ABOVE NORMAL.

REGARDLESS OF CONVECTIVE DEVELOPMENT/COVERAGE...THE FORECAST AREA
WILL CONTINUE TO EXPERIENCE HOT AND HUMID CONDITIONS. HIGH
TEMPERATURES DURING THE LONG TERM PERIOD WILL RANGE GENERALLY FROM
THE LOW 80S TO NEAR 90. LOW TEMPERATURES WILL REMAIN MUGGY GENERALLY
IN THE LOW TO UPPER 60S. LONG RANGE GUIDANCE DOES HINT AT A
POTENTIAL COLD FRONT TRACKING THROUGH THE REGION LATE NEXT
WEEK...WHICH MAY BRING AN END TO THE HOT AND HUMID AIRMASS ACROSS
THE REGION.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
A WARM FRONT DRAPED ACROSS NORTHERN NEW YORK AND NEW ENGLAND WILL
DRIFT VERY SLOWLY NORTHWEST...AS WAVES OF LOW PRESSURE RIPPLE ALONG
IT TODAY....RESULTING IN SHOWERS SOME WITH HEAVY DOWNPOURS. BY WEDNESDAY
THE WARM FRONT WILL BE FROM THE EASTERN GREAT LAKES TO THE SAINT
LAWRENCE VALLEY...AND BY WEEKS END IT WILL PUSH FURTHER TO THE
WEST. THURSDAY INTO THE WEEKEND THE BERMUDA HIGH PRESSURE AREA
WILL BUILD WEST ONTO THE EASTERN SEABOARD...KEEPING OUR WEATHER
VERY WARM AND HUMID...WITH VARIABLE CLOUDS AND SUN...AND A
GRADUALLY DECREASING THREAT OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.

GENERALLY VFR TO MVFR CONDITIONS WILL PREVAIL ACROSS AREA WITH
CIGS GENERALLY BKN025-045 OUTSIDE OF SCT-BKN SHRA AND TSTMS.
LOCALIZED MVFR/IN SHRA AND TSTMS INTO THE EVENING.

CONDS DETERIORATING RAPIDLY TO IFR/LIFR DURING THE EVENING IN AREAS
OF FOG AND LOW STRATUS.

THE WINDS WILL INCREASE FROM THE SOUTH AT 0 KTS...BEFORE BECOMING
LIGHT SOUTH TNGT.

OUTLOOK...
WED-SAT...VFR/MVFR. SLIGHT CHC/CHC -SHRA/-TSRA. POSSIBLE LATE NIGHT
AND OR EARLY MORNING FOG/LOW STRATUS WITH MVFR/IFR POSSIBLE.

&&

.FIRE WEATHER...
NO FIRE WEATHER ISSUES AT THIS TIME DUE TO PERSISTENT WET
CONDITIONS WITH HIGH LEVELS OF HUMIDITY.

A WARM FRONT DRAPED ACROSS NORTHERN NEW YORK AND NEW ENGLAND WILL
DRIFT VERY SLOWLY NORTHWEST...AS WAVES OF LOW PRESSURE RIPPLE ALONG
IT TODAY....RESULTING IN SHOWERS SOME WITH HEAVY DOWNPOURS. BY WEDNESDAY
THE WARM FRONT WILL BE FROM THE EASTERN GREAT LAKES TO THE SAINT
LAWRENCE VALLEY...AND BY WEEKS END IT WILL PUSH FURTHER TO THE
WEST. THURSDAY INTO THE WEEKEND THE BERMUDA HIGH PRESSURE AREA
WILL BUILD WEST ONTO THE EASTERN SEABOARD...KEEPING OUR WEATHER
VERY WARM AND HUMID...WITH VARIABLE CLOUDS AND SUN...AND A
GRADUALLY DECREASING THREAT OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.

&&

.HYDROLOGY...
PLEASE REFER TO THE FLOOD WARNING FOR THE LATEST INFORMATION ON
THE FLOODING IN AND AROUND THE MOHAWK RIVER.

A WARM FRONT DRAPED ACROSS NORTHERN NEW YORK AND NEW ENGLAND WILL
DRIFT VERY SLOWLY NORTHWEST...AS WAVES OF LOW PRESSURE RIPPLE ALONG
IT TONIGHT...RESULTING IN SHOWERS SOME WITH HEAVY DOWNPOURS. BY
WEDNESDAY THE WARM FRONT WILL BE FROM THE EASTERN GREAT LAKES TO
THE SAINT LAWRENCE VALLEY...AND BY WEEKS END IT WILL PUSH FURTHER
TO THE WEST. THURSDAY INTO THE WEEKEND THE BERMUDA HIGH PRESSURE
AREA WILL BUILD WEST ONTO THE EASTERN SEABOARD...KEEPING OUR
WEATHER VERY WARM AND HUMID...WITH VARIABLE CLOUDS AND SUN...AND A
GRADUALLY DECREASING THREAT OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS EACH DAY.

THIS RAINFALL COULD NOT ONLY BRING FLASH FLOODING BUT COULD CAUSE
RISES ON SOME MAIN STEM RIVERS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR CTZ001-013.
NY...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NYZ032-033-
     038>043-047>054-058>061-063>066-082>084.
MA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013>015.

&&

SYNOPSIS...SNYDER
NEAR TERM...OKEEFE
SHORT TERM...SNYDER
LONG TERM...IRL
AVIATION...VTK
FIRE WEATHER...SNYDER
HYDROLOGY...11/SNYDER
Hazardous weather outlook, Jul 2, 7:09 PM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
809 PM EDT TUE JUL 2 2013

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
809 PM EDT TUE JUL 2 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ISOLATED TO SCATTERED NON-SEVERE THUNDERSTORMS WILL OCCUR THIS
EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL
POSSIBLY LEADING TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. HEAVY RAINFALL IS THE
MAIN THREAT FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OKEEFE

In the hours before

Local storm report, Jul 2, 6:57 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     FLASH FLOOD      BALLSTON SPA            43.01N  73.85W
07/02/2013                   SARATOGA           NY   AMATEUR RADIO

            SARATOGA AVENUE AT UNION STREET CLOSED DUE TO FLASH
            FLOODING.

0731 PM     FLASH FLOOD      SARATOGA SPRINGS        43.07N  73.78W
07/02/2013                   SARATOGA           NY   WNYT

            MANHOLE COVERS SPILLING OVER WITH 6 INCHES OF WATER DUE
            TO FLASH FLOODING.

0745 PM     FLASH FLOOD      ROCK CITY FALLS         43.06N  73.92W
07/02/2013                   SARATOGA           NY   NWS EMPLOYEE

            PARKHURST ROAD WASHED OUT DUE TO FLASH FLOODING.

0745 PM     FLASH FLOOD      SARATOGA SPRINGS        43.07N  73.78W
07/02/2013                   SARATOGA           NY   FACEBOOK

            CAROLINE STREET CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER ALY1300320 ALY1300321 ALY1300322 ALY1300323

IRL
Local storm report, Jul 2, 7:09 PM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
809 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     FLASH FLOOD      SARATOGA SPRINGS        43.07N  73.78W
07/02/2013                   SARATOGA           NY   FACEBOOK

            VICHY ROAD CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER ALY1300324

IRL
Local storm report, Jul 2, 7:21 PM EST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
821 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FLASH FLOOD      QUAKER SPRINGS          43.04N  73.64W
07/02/2013                   SARATOGA           NY   NWS EMPLOYEE

            FITCH ROAD WASHED OUT DUE TO FLASH FLOODING.

&&

EVENT NUMBER ALY1300325

IRL
Local storm report, Jul 2, 7:22 PM EST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
822 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     FLASH FLOOD      SARATOGA SPRINGS        43.07N  73.78W
07/02/2013                   SARATOGA           NY   FACEBOOK

            CLINTON STREET CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER ALY1300326

IRL
Local storm report, Jul 2, 8:17 PM EST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
917 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     FLASH FLOOD      HERKIMER                43.03N  74.99W
07/01/2013                   HERKIMER           NY   WTEN

            EVACUATIONS UNDERWAY DUE TO FLASH FLOODING.

0721 PM     FLASH FLOOD      BALLSTON SPA            43.01N  73.85W
07/02/2013                   SARATOGA           NY   AMATEUR RADIO

            SARATOGA AVENUE AT UNION STREET CLOSED DUE TO FLASH
            FLOODING.

0731 PM     FLASH FLOOD      SARATOGA SPRINGS        43.07N  73.78W
07/02/2013                   SARATOGA           NY   WNYT

            MANHOLE COVERS SPILLING OVER WITH 6 INCHES OF WATER DUE
            TO FLASH FLOODING.

0745 PM     FLASH FLOOD      ROCK CITY FALLS         43.06N  73.92W
07/02/2013                   SARATOGA           NY   NWS EMPLOYEE

            PARKHURST ROAD WASHED OUT DUE TO FLASH FLOODING.

0745 PM     FLASH FLOOD      SARATOGA SPRINGS        43.07N  73.78W
07/02/2013                   SARATOGA           NY   FACEBOOK

            CAROLINE STREET CLOSED DUE TO FLASH FLOODING.

0745 PM     FLASH FLOOD      SARATOGA SPRINGS        43.07N  73.78W
07/02/2013                   SARATOGA           NY   FACEBOOK

            CLINTON STREET CLOSED DUE TO FLASH FLOODING.

0805 PM     FLASH FLOOD      QUAKER SPRINGS          43.04N  73.64W
07/02/2013                   SARATOGA           NY   NWS EMPLOYEE

            FITCH ROAD WASHED OUT DUE TO FLASH FLOODING.

0809 PM     FLASH FLOOD      SARATOGA SPRINGS        43.07N  73.78W
07/02/2013                   SARATOGA           NY   FACEBOOK

            VICHY ROAD CLOSED DUE TO FLASH FLOODING.

&&

EVENT NUMBER ALY1300319 ALY1300320 ALY1300321 ALY1300322 ALY1300323
ALY1300326 ALY1300325 ALY1300324

IRL
Local storm report, Jul 2, 9:24 PM EST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1024 PM EDT TUE JUL 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     FLASH FLOOD      SARATOGA LAKE           43.03N  73.73W
07/02/2013                   SARATOGA           NY   FACEBOOK

            HOUSES UNDER WATER DUE TO FLASH FLOODING AT THE
            INTERSECTION OF FITCH ROAD AND NY 9P.

&&

EVENT NUMBER ALY1300327

IRL

The radar

The Albany radar (KENX), 134 km away, was scanning. The volume nearest the first event began at 03:39 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Windham

When
July 2, 10:40 PM EST to 11:30 PM EST
Where
Windham County, 0.13 mi E of Putney to 0.21 mi E of Putney
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
42.980, -72.517

A portion of U.S. Route 5 near the intersection with River Road in Putney was washed out as a result of flash flooding from heavy rain.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2013Every state in 2013This day in weather historyWarnings in Vermont, July 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458760.